It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-13-2002, 04:14 PM   #1
Inactive
 
Join Date: Apr 2002
Location: fremont,mi
Posts: 91
marsv63 HB User
It's me again I have a ?..

I had sugery May 2 and had the Thyroid removed left 3 glands, I have been doing real well( on no meds yet) Have RAI on June 17th.. My ? is My throat Became real sore this morning When I swallow I can really feel it like kinda by my tonsils, It almost feels like I have a small lump there( I do not feel it on the outside) I was wondering if this common after surgery? Do you get a sore through once in awhile tell it all heals up ( 6 weeks or so ) Thanks for your time, Marcia

 
Old 05-13-2002, 06:18 PM   #2
Inactive
 
Join Date: Apr 2002
Location: fremont,mi
Posts: 91
marsv63 HB User
Re: It's me again I have a ?..

I also was wondering when I do go on Meds should I ask for a T3 too go along with my Sythroid? Or should I just wait ? Thank You so much for all your help . God Bless you All, Marcia

 
Sponsors Lightbulb
   
Old 05-13-2002, 09:25 PM   #3
Senior Member
 
Join Date: Jan 2001
Location: Brooklyn, NY
Posts: 190
ArtfulD HB UserArtfulD HB User
Re: It's me again I have a ?..

Hi Marcia. A sore throat is a common side effect of thyroid surgery. Sometimes it is immediately after the surgery because of irritation from the breathing tube, and sometimes it presents itself later due to the healing process.

Tylenol usually helps. Some folks find warm liquids to be soothing, while others prefer ice and cold drinks. Slippery Elm and Licorice (lozenges or teas) are also very soothing for sore throats. See what works for you. If you're back at work, speaking can also irritate your voice, so be sure to drink lots of liquids and keep your throat lubricated.

As for the meds, see what your doctor suggests first and see how your body responds. Some of us do just fine on Synthroids or Levoxyl alone, but if you're not becoming balanced after about six months of dosage adjustments, you may want to look into alternatives.

Heal quickly.

 
Old 05-14-2002, 06:12 AM   #4
Inactive
 
Join Date: Apr 2002
Location: fremont,mi
Posts: 91
marsv63 HB User
Re: It's me again I have a ?..

Thanks for answering so fast.. I have talk too the Dr. about meds already and we decided too try Sythroid, I was wondering if he put me on T3 along with it wouldn't it help so I wouldn't be to hypo for along period of time.. What are you thoughts? My Dr. is wonderful and we go over everything , I thought with going on Both meds would make me feel better too start I could then tapper off T3 after a few week once I know the Sythroid kicked in RIGHT?? Or maybe if all the blood work is done I might just be fine on both... One more ? What blood work Do they do too check the levels once you go on meds? Thanks God Bless,Marcia

 
Old 05-14-2002, 12:04 PM   #5
Senior Member
 
Join Date: Jan 2001
Location: Brooklyn, NY
Posts: 190
ArtfulD HB UserArtfulD HB User
Re: It's me again I have a ?..

Sounds like your doctor is a gem!

You may want to ask your doc, but I believe it's actually <B>not</B> in your best interest to take both Cytomel (T3) and Synthroid when you are determining your initial dosage requirement. Doubling up would be more likely to put you in a spiral of symptoms:

The T3/Cytomel is "short-acting" and needs to be taken twice a day. So, it would bring your levels up to "normal" for several hours and then slowly decrease throughout the day. In the meantime, your T4/Synthroid slowly builds up in your body over time (it takes 4-6 weeks to assimilate completely). So, while your Cytomel was cycling up and down, your Synthroid would be slowly building up the thyroid hormone levels in your body. You'd probably spiral through Hypo and Hyper symptoms throughout the day. Plus, it would be difficult to determine your proper dosage of Synthroid alone. (If you were taking both Cytomel and Synthroid, you'd have to take both until you were Hyperthyroid, then phase out the Cytomel, wait a week or so for its full metabolization, and then increase the Synthroid until balanced. That's two waiting periods for wellness.)

At any rate, it would actually take a lot longer than just ramping up the Synthroid itself over time. But, remember, each dosage adjustment takes 4-6 weeks to assimilate in your body (and it may take a couple of months before you notice a status quo of your symptoms and can determine if the dosage is too low or too high).

If you become very uncomfortable before your start your meds and really need to alleviate your symptoms quickly, I suppose you could take Cytomel alone to address your symptoms and then STOP the Cytomel and start Synthroid. This way you would have some thyroid hormone in your blood stream but wouldn't be stacking your meds, as it were. But I don't know if this approach will really be necessary or if your doctor would be willing to do it. I found the time before starting my meds a bit uncomfortable, but it was livable. And I knew it was temporary.

And even though it takes a while to fully assimilate in your body, you will probably notice some improvement as early as the first couple of weeks of medication, even if you're taking only Synthroid. You just won't feel 100% until everything is balanced. But realize, feeling "normal" may take six months to a year or two, and still requires a close watch for the return of any symptoms that could indicate a medication adjustment is needed. It's a long process.

Once you're on the meds, expect blood tests every 2-3 months until you stabilize, and then every 6 months to a year thereafter. Doctor's orders vary, but they typically take Free T3, Free T4, TSH, and Calcium for the first several tests following surgery. After you stabilize, your doc may only want to take Free T4 and TSH, but if you can get him to do Free T3 as well it will give you a better picture of what's going on in your body.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
big toe moving in again 6 week after bunion surgery eyelure Foot & Ankle Problems 3 10-26-2010 10:32 AM
overwieght will i misscarry again danielasmith Miscarriage & Still Birth 1 07-15-2010 05:57 PM
Back again , help ! gina17042 Cancer: Cervical & Ovarian 2 05-04-2010 04:23 AM
Relapse Again tummy2 Inner Ear Disorders 8 07-24-2008 07:35 AM
hate myself, starting smoking again bevann26 Smoking Cessation 15 08-02-2007 07:17 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (312), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 10:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!